Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 77, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2013, 1:34 PM MDT for Sierra County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 1:34 PM MDT (19:34 UTC)
- Expired
- Aug 4, 2013, 5:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 136 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS54 KEPZ 041934
FFWEPZ
NMC051-042330-
/O.NEW.KEPZ.FF.W.0077.130804T1934Z-130804T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 530 PM MDT
* AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAVE
FALLEN IN THE TRUJILLO AND TIERRA BLANCA CREEK BASIN ASSOCIATED
WITH THE SILVER FIRE BURN SCAR. MOTORISTS ALONG ALONG NEW MEXICO
STATE HIGHWAY 27 SHOULD WATCH FOR WATER CROSSING THE ROAD AT THE
LOW WATER CROSSING 7 AND HALF MILES SOUTH OF HILLSBORO. THE WATER
WILL TAKE SEVERAL HOURS BUT EVENTUALLY WORK ITS WAY DOWN TO THE
TOWN OF ARREY.
* LOCATIONS IMPACTED INCLUDE...
NEW MEXICO STATE HIGHWAY 27
ARREY...
LAT...LON 3291 10763 3290 10758 3290 10755 3288 10747
3289 10739 3287 10732 3279 10728 3282 10758
3280 10765 3282 10775 3288 10778
$$
TSB1 follow-up statement
930
WGUS74 KEPZ 042320
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
520 PM MDT SUN AUG 4 2013
NMC051-042336-
/O.EXP.KEPZ.FF.W.0077.000000T0000Z-130804T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-
520 PM MDT SUN AUG 4 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN SIERRA
COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3291 10763 3290 10758 3290 10755 3288 10747
3289 10739 3287 10732 3279 10728 3282 10758
3280 10765 3282 10775 3288 10778
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:05 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, Aug 4, 3:05 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 AM MDT SUN AUG 4 2013 .SYNOPSIS... A FEW THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING FROM THE RIO GRANDE VALLEY EAST AND SHOULD DISSIPATE MID MORNING. SCATTERED MOUNTAINS THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON WHILE THE LOWLANDS WILL SEE ISOLATED STORMS. THIS PATTERN SHOULD CONTINUE MOST OF THE WEEK AS AN UPPER HIGH OVER NORTH TEXAS WILL SLOWLY DRIFT OVER EASTERN TEXAS BY TUESDAY. BY FRIDAY AND SATURDAY LOW LEVEL SOUTHEAST FLOW MAY INCREASE AND GIVE THE BORDERLAND A HIGHER COVERAGE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN ABOVE NORMAL MOST OF THE NEW WEEK AHEAD. && .DISCUSSION... MAIN LARGE SCALE PATTERN LOOKS TO REMAIN UNCHANGED THIS WEEK WITH UPPER HIGH OVER NORTH TEXAS AND THE PANHANDLE VERY SLOWLY DRIFTING EASTWARD. HIGHER MOISTURE REMAINS OUT WEST...THOUGH NOT A LOT HIGHER (WESTERN PW'S ABT 1.3'...EASTERN PW'S ABT 1.1"). MODELS HAD BEEN HINTING AT INCREASING LOW LEVEL SOUTHEAST FLOW THIS MORNING AND THIS AFTERNOON AND IT LOOKS LIKE IT IS OCCURRING. THE CONVERGENCE ZONE WITH THE WEST FLOW AND SOUTHEAST FLOW IS CURRENTLY OVER WEST TEXAS UP TO OTERO COUNTY AND HAS HELPED FUEL SOME SMALL THUNDERSTORMS MOST OF THE EARLY MORNING. LIKELY HELPING THESE STORMS IS THE DRIER AIR INTRUSION ALOFT JUST WEST OF THE HIGH CENTER. NAM12 MOVES THIS CONVERGENCE ZONE OVER THE RIO GRANDE VALLEY MID MORNING SO WILL ALLOW ISOLD TSTMS IN GRIDS/ZONES THIS MORNING FOR THE EASTERN CWA. OTHERWISE BROKEN RECORD OF SCATTERED TSTMS MTN/WESTERN ZONES SHOULD CONTINUE NOT ONLY TODAY BUT FOR THE NEXT COUPLE OF DAYS. ONE THING TO WATCH...BOTH NAM12 AND WRF MODELS PICKING UP ON STRENGTHENING LOW LEVEL CONVERGENCE ZONE LATE TONIGHT JUST WEST OF EL PASO. 00Z NAM12 RUN HAD GOOD SIZED AREAS OF HALF INCH QPFS...THOUGH 06Z HAS BACKED OFF THOSE TOTALS. WILL NOT REALLY TAILOR GRIDS TO REFLECT THIS FOR NOW BUT WILL ADVISE NEXT SHIFT TO WATCH MORNING MODELS AND OBSERVATIONS. TUESDAY THROUGH THURSDAY...UPPER HIGH IS PROGGED TO BE OVER EAST TEXAS...WHILE A SHORT WAVE OVER THE FOUR CORNERS SCOOTS EAST. THIS WILL TURN UPPER FLOW TEMPORARILY WEST WED/THUR. MAY NOT HAVE MUCH OF A CHANCE OF RAIN AT ALL FOR THE LOWLANDS BUT DID KEEP THE SMALLEST OF POPS IN. FRIDAY INTO THE WEEKEND...GFS STILL SHOWING LOW LEVEL SOUTHEAST FLOW TO RETURN SOME THURSDAY NIGHT AND MORE STEADILY ON FRIDAY. PW'S INCREASE BACK TO AROUND 1.3 - 1.4 INCHES FRIDAY BEFORE THESE CONCENTRATE MORE TO THE WEST SAT/SUN. WILL INCREASE POPS AGAIN DUE TO THIS. && .AVIATION...VALID 04/12Z-05/12Z. MOSTLY VFR THRU THE PERIOD. THRU ABT 15Z FROM KLRU EAST...ISOLATED -TSRA BKN100CB MAX TOPS 280. DVLPG AFT 18Z OVR MOUNTAINS...SCATTERED 3-5SM TSRA BKN110CB TOPS 450. THESE CONDS DVLPG ELSW AFT 22Z BUT MORE ISOLATED. WINDS 7-12 KTS...SOUTHEAST EAST OF THE RIO GRANDE VALLEY AND SOUTHWEST WEST OF THE RIO GRANDE VALLEY. WIND GUSTS OF 35-45 KTS POSSIBLE NEAR TSTMS. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER NORTH TEXAS CONTINUES TO KEEP SLIGHTLY DRIER AIR OVER THE EASTERN ZONES THIS MORNING. AT LOW LEVELS WEAK SOUTHEAST FLOW HAS PUSHED INTO WEST TEXAS AND HELPED KICK OFF SOME ISOLATED THUNDERSTORMS EARLY THIS MORNING. THIS SW/SE CONVERGENCE ZONE WILL MOVE TO THE RIO GRANDE VALLEY THIS AFTERNOON. LOOK FOR SCATTERED TSTMS THIS AFTN/TNGT FOR THE MOUNTAIN ZONES AND AREAS WEST OF DEMING...WITH ISOLATED TSTMS ELSEWHERE. UPPER HIGH SLOWLY DRIFTS EAST OVER EASTERN TEXAS BY TUE/WED...WITH MOSTLY ISOLATED TSTMS ALL ZONES THE RESULT. LOW LEVEL SOUTHEAST FLOW RETURNS FRIDAY AND SATURDAY FOR A POSSIBLE UPTICK IN TSTMS AGAIN. MIN RH'S WILL REMAIN IN THE 20S LOWLANDS AND 30S MOUNTAINS FOR MOST OF THE WEEK AHEAD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 99 77 98 75 96 / 10 20 10 10 20 SIERRA BLANCA 101 74 100 73 98 / 10 10 10 10 10 LAS CRUCES 98 72 97 71 95 / 10 20 20 20 20 ALAMOGORDO 99 72 98 71 96 / 10 20 10 10 20 CLOUDCROFT 75 51 73 51 73 / 30 20 30 10 30 TRUTH OR CONSEQUENCES 95 69 94 68 92 / 20 20 20 20 20 SILVER CITY 89 63 87 61 84 / 30 40 30 30 30 DEMING 96 70 95 69 93 / 30 20 20 20 20 LORDSBURG 95 68 94 67 92 / 30 30 30 30 30 WEST EL PASO METRO 100 76 99 74 97 / 10 20 10 10 20 DELL CITY 100 69 99 67 97 / 10 10 10 10 10 FORT HANCOCK 101 76 100 74 99 / 10 10 10 10 10 LOMA LINDA 97 70 94 68 91 / 10 20 10 10 20 FABENS 100 75 99 73 97 / 10 10 10 10 10 SANTA TERESA 98 73 97 72 95 / 10 20 20 10 20 WHITE SANDS HQ 98 74 97 73 95 / 10 20 20 20 20 JORNADA RANGE 98 71 97 70 95 / 10 20 20 20 20 HATCH 94 71 93 70 91 / 10 20 20 20 20 COLUMBUS 96 71 95 70 93 / 20 20 20 20 20 OROGRANDE 100 74 99 73 97 / 10 20 10 10 20 MAYHILL 84 56 82 56 81 / 20 20 30 10 20 MESCALERO 86 54 84 54 83 / 20 20 30 20 30 TIMBERON 82 56 80 56 79 / 20 20 30 10 20 WINSTON 83 59 81 59 80 / 30 30 30 30 30 HILLSBORO 94 67 91 65 88 / 30 20 20 20 20 SPACEPORT 95 70 94 69 92 / 20 20 20 20 20 LAKE ROBERTS 84 60 82 59 81 / 40 40 30 30 30 HURLEY 90 64 87 62 84 / 30 30 30 30 30 CLIFF 92 64 88 62 87 / 30 30 30 30 30 MULE CREEK 93 62 90 60 87 / 30 30 30 30 30 FAYWOOD 93 66 90 64 87 / 30 30 30 30 20 ANIMAS 94 68 93 67 91 / 30 30 30 30 30 HACHITA 96 68 95 67 93 / 30 30 30 30 20 ANTELOPE WELLS 93 66 92 65 90 / 30 30 30 30 30 CLOVERDALE 91 64 88 62 85 / 30 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
In the hours before
Special weather statement, Aug 4, 12:48 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1248 PM MDT SUN AUG 4 2013 NMZ402-041930- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 1248 PM MDT SUN AUG 4 2013 ...STRONG THUNDERSTORMS THREATENING WESTERN SIERRA AND NORTHEASTERN GRANT COUNTIES THROUGH 130 PM MDT... AT 1243 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF HILLSBORO THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EMORY PASS... KINGSTON... IRON CREEK CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Local storm report, Aug 4, 1:20 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
120 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD KINGSTON 32.92N 107.70W
08/04/2013 SIERRA NM 911 CALL CENTER
HEAVY RAIN ON THE SILVER FIRE BURN SCAR HAS CAUSED THE
SOUTH PERCHA CREEK TO FLOOD IN KINGSTON
&&
EVENT NUMBER EPZ1300576
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:52 AM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 4 hr |
| Aug 4, 12:36 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Aug 4, 1:01 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Aug 4, 1:08 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
| Aug 4, 2:59 PM MDT | Flash Flood Warning | EPZ | Sierra | 6 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.